What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jan 4, 2:33 PM EST, 5 minutes earlier.
Area forecast discussion, Jan 4, 2:33 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
233 PM EST Fri Jan 4 2019
...COLD FRONT MOVES THROUGH THIS EVENING...
.NEAR TERM...Rest of Today...
Widespread band of showers moving through the area has yet to
produce any thunder over land, however, there is still 500 J/kg
of instability over southeast portions of the area providing an
isolated chance for thunder this afternoon. The rain band has
produced widespread rainfall amounts generally around a half inch
to three quarters of an inch, but some isolated areas will see
around an inch or more. Also, gusty winds are occurring primarily
on the southern edge of the rain shield where enhanced
reflectivity has grown with time. Rain shield eventually pulls
away to the east late this evening with the passage of the cold
front. Low temperatures generally in the 40s and lower 50s tonight
behind the front as cloud break and clear.
.SHORT TERM...Weekend...
By Saturday morning, the cold front is well east of the area along
with any remnant rain showers. Low and mid-level moisture favors a
few hours of cloud cover across SE Georgia before eventually
clearing during the afternoon. Surface high pressure noses in from
the west by Saturday evening, providing a cooler and less humid
Saturday evening with temperatures in the low 40s area wide.
Abundant sunshine expected Sunday with surface high pressure
dominating the Southeast. High temperatures range from the upper
60s to lower 70s with comfortable dewpoint temperatures in the mid
40s.
.LONG TERM...Monday-Friday...
The surface high pressure that resulted in a clear weekend
continues to influence the area Monday and Tuesday ahead of the
next cold front. Skies remain clear with a slight upward increase in
afternoon high temperatures. Temperatures will range from 5-10
degrees above average during the afternoon with 70s area wide. The
next cold front is relatively void of deep moisture resulting in
POPs less than 15%. While the cold front will not feature
widespread chances for rain, it will supply another round of
cooler temperatures and drier air. A large area of high pressure
over the eastern U.S. wraps up the long term period with abundant
sunshine and seasonal temperatures. At the end of the period,
another trough digs into the central U.S. setting the stage for
the next system for the weekend.
&&
.AVIATION...
Approaching squall line should cross over the main fields between
19 and 23 utc with about an hour of VFR ceilings and visibility
between 1/2 and 1 mile in rain and fog. After the initial line
goes through will have several hours of ceilings between 1-2 KFT
with visibility between 2-4 miles. Dry slot should move across the
region between 03-06 utc with clearing skies in most areas. Later
in the night as the 850 mb low moves just north of the area some
low cloudiness between 1-2 KFT will move over the KSSI area toward
sunrise.
&&
.MARINE...
Showers and thunderstorms are possible this afternoon and evening
as a cold front approaches from the west. Pressure gradient
increases over the waters as well, resulting in the advisory
conditions for both offshore and near-shore waters. Seas begins to
decrease during the day Saturday while winds remain elevated into
Saturday evening. Eventually the influence of the high pressure
moving into the east will allow for seas and winds to decrease
below caution conditions. High pressure remains into early next
week ahead of the next cold front on Tuesday.
Rip Currents: Low risk continues through the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 44 63 42 67 / 10 0 0 0
SSI 47 61 46 63 / 20 0 0 0
JAX 46 63 44 68 / 20 0 0 0
SGJ 50 63 46 66 / 40 0 0 0
GNV 47 64 43 69 / 20 0 0 0
OCF 49 66 43 70 / 30 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 3 PM this afternoon to noon EST
Saturday for Waters from Altamaha Sound GA to Fernandina
Beach FL from 20 to 60 NM-Waters from Fernandina Beach to
St. Augustine FL from 20 to 60 NM-Waters from St. Augustine
to Flagler Beach FL from 20 to 60 NM.
Small Craft Advisory from 8 PM this evening to 5 AM EST Saturday
for Coastal waters from Altamaha Sound to Fernandina Beach
FL out 20 NM-Coastal waters from Fernandina Beach to St.
Augustine FL out 20 NM-Coastal waters from St. Augustine to
Flagler Beach FL out 20 NM.
Dense Fog Advisory until 1 PM EST this afternoon for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM.
&&
McGinnis/Sandrik/In the hours before
Special weather statement, Jan 4, 10:46 AM EST, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1046 AM EST FRI JAN 4 2019
GAZ132-133-149-041630-
Atkinson GA-Coffee GA-Jeff Davis GA-
1046 AM EST FRI JAN 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COFFEE...NORTHWESTERN
ATKINSON AND SOUTHWESTERN JEFF DAVIS COUNTIES UNTIL 1130 AM EST...
* At 1046 AM EST, National Weather Service meteorologists were
tracking gusty showers along a line extending from near McRae to
near Alapaha. Movement was east at 25 mph.
* Winds in excess of 40 mph possible with these showers.
* Locations impacted include...
Willacoochee, Broxton, Ambrose and Pridgen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3147 8314 3147 8312 3151 8308 3156 8306
3161 8306 3163 8301 3179 8299 3178 8292
3179 8290 3178 8287 3181 8284 3165 8282
3132 8295 3132 8306 3134 8307 3140 8314
3143 8314 3146 8315
TIME...MOT...LOC 1546Z 255DEG 21KT 3200 8294 3133 8321
SHASHYSpecial weather statement, Jan 4, 11:37 AM EST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
1137 AM EST FRI JAN 4 2019
GAZ132>135-041700-
Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-
1137 AM EST FRI JAN 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COFFEE...
NORTHWESTERN BACON...NORTHWESTERN APPLING AND JEFF DAVIS COUNTIES
UNTIL NOON EST...
* At 1137 AM EST, National Weather Service meteorologists were
tracking gusty showers near Snipesville, or 11 miles northeast of
Broxton, moving east at 40 mph.
* Winds in excess of 40 mph possible with these showers.
* Locations impacted include...
Baxley, Hazlehurst, Graham, West Green, Snipesville, Denton and
Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3197 8245 3167 8226 3160 8276 3179 8286
3188 8273 3191 8268 3192 8268 3192 8265
3194 8260 3193 8259 3196 8256 3196 8253
3195 8249 3195 8248 3196 8250 3197 8248
TIME...MOT...LOC 1637Z 252DEG 37KT 3172 8272
SHASHYSpecial weather statement, Jan 4, 1:27 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
127 PM EST FRI JAN 4 2019
GAZ150>152-163-164-041900-
Pierce GA-Ware GA-Clinch GA-Brantley GA-Charlton GA-
127 PM EST FRI JAN 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIERCE...
SOUTHWESTERN BRANTLEY...CENTRAL WARE...NORTHEASTERN CLINCH AND
NORTHWESTERN CHARLTON COUNTIES UNTIL 200 PM EST...
* At 126 PM EST, National Weather Service meteorologists were
tracking gusty showers near Manor, or 7 miles east of Argyle,
moving northeast at 45 mph.
* Winds in excess of 45 mph possible with these showers.
* Locations impacted include...
Waycross, Blackshear, Argyle, Boggy Bay, Manor, Braganza, Fort
Mudge and Needham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 3092 8256 3108 8266 3140 8218 3112 8199
TIME...MOT...LOC 1826Z 241DEG 38KT 3105 8253
SHASHY
Special weather statement, Jan 4, 1:36 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
136 PM EST FRI JAN 4 2019
GAZ136-041900-
Wayne GA-
136 PM EST FRI JAN 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE COUNTY UNTIL
200 PM EST...
* At 136 PM EST, National Weather Service meteorologists were
tracking a gusty shower near Odum, or 7 miles northwest of Jesup,
moving east northeast at 30 mph.
* Winds in excess of 45 mph possible with this shower.
* Locations impacted include...
Jesup, Odum and Doctortown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3174 8191 3172 8190 3171 8187 3169 8187
3168 8185 3167 8185 3166 8183 3165 8182
3165 8181 3166 8181 3164 8179 3163 8179
3162 8176 3155 8202 3172 8210 3179 8199
TIME...MOT...LOC 1836Z 249DEG 24KT 3168 8197
SHASHYSpecial weather statement, Jan 4, 1:42 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
142 PM EST FRI JAN 4 2019
FLZ023>025-030>032-036-GAZ164-041930-
Inland Duval FL-Baker FL-Union FL-Inland Nassau FL-Alachua FL-
Bradford FL-Clay FL-Charlton GA-
142 PM EST FRI JAN 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALACHUA...BRADFORD...
SOUTHWESTERN NASSAU...BAKER...UNION...WESTERN CLAY...SOUTHWESTERN
DUVAL AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL 230 PM EST...
* At 141 PM EST, National Weather Service meteorologists were
tracking heavy showers along a line extending from 7 miles north
of Taylor to near High Springs. Movement was east at 30 mph.
* Wind gusts near 40 mph are possible with these storms along with
heavy downpours.
* Locations impacted include...
Gainesville, Starke, Lake Butler, Keystone Heights, Raiford,
Worthington Spring, Middleburg, Taylor, Alachua and Macclenny.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2955 8264 3051 8231 3056 8189 2980 8187
TIME...MOT...LOC 1841Z 256DEG 27KT 3054 8227 2987 8259
ZIBURA
Special weather statement, Jan 4, 2:28 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
228 PM EST FRI JAN 4 2019
FLZ024-025-031>033-036>038-040-124-125-133-138-042015-
Coastal Flagler FL-Coastal St. Johns FL-Putnam FL-Inland Nassau FL-
Alachua FL-Bradford FL-Inland Duval FL-Inland Flagler FL-Marion FL-
Coastal Nassau FL-Coastal Duval FL-Clay FL-Inland St. Johns FL-
228 PM EST FRI JAN 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA...FLAGLER...
SOUTHEASTERN BRADFORD...NORTHEASTERN NASSAU...ST. JOHNS...MARION...
PUTNAM...CLAY AND DUVAL COUNTIES UNTIL 315 PM EST...
* At 227 PM EST, National Weather Service meteorologists were
tracking gusty showers along a line extending from 6 miles west of
Yulee to 7 miles north of Beverly Hills. Movement was east at 30
mph.
* Winds gust around 40 mph possible with these showers.
* Locations impacted include...
Jacksonville, Palm Coast, Ocala, Saint Augustine, Fernandina Beach,
Palatka, Orange Park, Green Cove Springs, Bunnell and Crescent
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2905 8249 3071 8168 3064 8140 3025 8135
2969 8115 2927 8137 2926 8138 2927 8142
2940 8142 2932 8168 2928 8164 2896 8166
2896 8231
TIME...MOT...LOC 1927Z 296DEG 43KT 3066 8167 2902 8244
MCGINNIS